Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 20, 2007, 7:36 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2007, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 20, 2007, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210036
SVRLBF
NEC085-111-210130-
/O.NEW.KLBF.SV.W.0038.070421T0036Z-070421T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT FRI APR 20 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 830 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAYES CENTER...AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE MALONEY STATE RECREATION AREA BY 830 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4050 10107 4049 10078 4070 10077 4106 10049
4106 10070 4104 10093
$$
CDC1 follow-up statement
000
WWUS53 KLBF 210102
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT FRI APR 20 2007
NEC085-111-210130-
/O.CON.KLBF.SV.W.0038.000000T0000Z-070421T0130Z/
LINCOLN NE-HAYES NE-
802 PM CDT FRI APR 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HAYES AND CENTRAL LINCOLN COUNTIES...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF HAYES CENTER STATE WILDLIFE MANAGEMENT
AREA...OR ABOUT 15 MILES NORTHEAST OF HAYES CENTER...MOVING NORTHEAST
AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 83 MILE MARKER 60 BY 810 PM CDT...
HIGHWAY 83 MILE MARKER 70 BY 825 PM CDT...
9 MILES SOUTHEAST OF LAKE MALONEY STATE RECREATION AREA BY 830 PM
CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4050 10107 4049 10078 4070 10077 4106 10049
4106 10070 4104 10093
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:37 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 20, 3:37 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT FRI APR 20 2007 ...FORECAST CHALLENGES ARE TIMING AND TRACK OF UPPR SYSTEM THROUGH FRIDAY AND ASSOCIATED SEVERE CHANCES AND PRECIPITATION TYPE ON THE BACKSIDE OF THE EXITING SYSTEM FRIDAY... .NEAR TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECASTING CONCERNS HINGE ON ELEVATED CONVECTION CONCERNS TONIGHT...AND SVR POTENTIAL AND POP CHANCES FOR TOMORROW. FOR TONIGHT...18Z SOUNDING INDICATING A VERY STRONG SFC BASED CAP OVR LBF...BUT LOADS OF INSTABILITY ALOFT. INSTABILITY ALREADY EVIDENT TO THE NORTH ACROSS SODAK WITH ABUNDANT ONGOING TSRAS NOTED. LOWERED POPS SLIGHTLY TONIGHT...AS AM EXPECTING ONLY ISOLATED COVERAGE. LATEST NAM INDICATING A LACK OF AN H5 SHORTWAVE THIS EVENING SO A TRIGGER LARGELY ABSENT. BEST FORCING FOR CONVECTION SEEMS TO BE LOW LEVEL MOISTURE CONVERGENCE AND WILL HAVE THE EVE SHIFT MONITOR CLOSELY. MAIN CONVECTION AND SVR EVENT ARRIVES ON SATURDAY AS THE UPPR LOW CROSSES THE SRN ROCKIES. BY AFTERNOON...AN ELONGATED SURFACE LOW WILL DEVELOP ACROSS THE PANHANDLE AND SWRN SD...WITH A WARM FRONT EXTENDING ENEWD INTO EASTERN SOUTH DAKOTA. LATEST NAM AND SPC DISCUSSION HINTS AT GREATEST SVR THREATS OVR ERN SD AND KS/W TX IN VICINITY OF THE JET (KS/W TX) AND ERN SD (HIGH VGP AND LL HELICITY). IN BETWEEN STILL THINKING A LINE OF THUNDERSTORMS WITH EMBEDDED SUPERCELLS. ALL OF THIS CONVECTION WILL CONGEAL INTO A MCS OVERNIGHT. SPED UP THE ENDING OF PRECIPITATION ON SUNDAY EVENING IN THE ERN ZONES AS MODEL SOLUTIONS ARE FASTER WITH THE UPPR LOW. .MONDAY AND MONDAY NIGHT...TRANQUIL CONDS MONDAY WILL GIVE WAY TO ANOTHER ROUND OF STRONG TO SVR TSRAS ON MONDAY AFTERNOON AND MONDAY NIGHT AS THE NEXT CLOSED LOW DRIVES ACROSS THE FOUR CORNERS. WILL INCREASE POPS MONDAY AFTERNOON AND MONDAY NIGHT IN ALL LOCS. .LONG TERM (TUESDAY THROUGH FRIDAY)...MINIMAL CHANGES MADE TO ONGOING PACKAGE...OTHER THAN TO INCREASE POPS FOR TUESDAY INTO WEDNESDAY AND TO COOL TEMPS. GFS AND EURO MODEL SOLUTIONS CONTINUE TO INDICATE A MAJOR UPPR LVL LOW CROSSING THE CENTRAL PLAINS ON TUESDAY AND WEDNESDAY. ONLY SLIGHT DIFFERENCES NOTED IN THE TRACK OF THIS FEATURE...WITH THE GFS NORTH AND EURO SOUTH. THE EURO TRACK FAVORS HIGHER POPS ACROSS THE SRN CWA AND GFS MORE NRLY AND CENTRAL AREAS. AS MENTIONED EARLIER...TRENDED POPS UP SOME ACROSS THE BOARD. AND WOULDNT BE SURPRISED IF THEY NEED FURTHER ADJUSTMENT UPWARD THIS WEEKEND. BEYOND WEDNESDAY...SOME LOW PRECIPITATION CHANCES MAY BE NECESSARY AS A WAVE CROSSES THE NRN PLAINS...PER GFS SOLN. LOW CONFIDENCE IN THIS SCENARIO AT THIS JUNCTURE...SO WILL GO WITH DRY FOR NOW. && .AVIATION... ISOLATED TO SCATTERED MVFR CEILINGS WILL PERSIST ACROSS PORTIONS OF THE 098 TWEB ROUTE LATE THIS AFTERNOON INTO THE EVENING HOURS. ISOLATED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY ACROSS THE 098 TWEB ROUTE THROUGH THE LATE EVENING HOURS AND BRING AREAS OF MVFR CEILINGS AND VSBYS DUE TO MODERATE RAINFALL. MVFR TO ISOLATED IFR CONDITIONS ARE THEN EXPECTED TO EXPAND TO MUCH OF THE NEBRASKA TWEB ROUTES DURING THE PRE-DAWN HOURS LASTING INTO THE LATE MORNING HOURS WHEN CEILINGS ARE EXPECTED TO SCATTER TO VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/13
Hazardous weather outlook, Apr 20, 3:50 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT FRI APR 20 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-211200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT FRI APR 20 2007 /250 PM MDT FRI APR 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND INTO THE EARLY MORNING HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIDESPREAD SEVERE IS NOT EXPECTED...HOWEVER A FEW STORMS MAY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL. THIS MAIN THREAT AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS NORTH OF HIGHWAY 2. STRONGER STORMS MAY ALSO TRY AND FORM IN WESTERN KANSAS...AND MOVE INTO SOUTWEST NEBRASKA THIS EVENING FORMING A SECONDARY AREA FOR ISOLATED SEVERE THUNDERSTORM FORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE WILL BE WELL ESTABLISHED ACROSS THE AREA ON SATURDAY. AS STRONG SYSTEM MOVING OUT OF THE CENTRAL ROCKIES WILL PROVIDE THE ADDITIONAL INGREDIENTS OF STRONG LIFT AND INSTABILITY TO PRODUCE MORE WIDESPREAD SEVERE WEATHER SATURDAY AFTERNOON AND EVENING. SIMILARITIES EXIST WITH THE OUTBREAK IN LATE MARCH...WITH LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE. THE AREA AT THE GREATEST RISK FOR SEVERE WEATHER AT THIS TIME LOOKS TO BE ALONG AND WEST OF HIGHWAY 61. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 67 min |
| Apr 20, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Apr 20, 9:23 PM CDT | Tornado Warning | LBF | Frontier, Lincoln | 37 min |
| Apr 20, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Apr 20, 9:53 PM CDT | Tornado Warning | LBF | Lincoln | 37 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Apr 20, 10:19 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 26 min |
| Apr 20, 10:26 PM CDT | Tornado Warning | LBF | Custer | 34 min |
| Apr 20, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Apr 20, 10:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Apr 20, 10:57 PM CDT | Tornado Warning | LBF | Custer | 48 min |
| Apr 20, 11:07 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 53 min |
| Apr 20, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Apr 20, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Apr 20, 11:35 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Apr 21, 12:03 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Apr 21, 12:27 AM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Apr 21, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 47 min |
| Apr 21, 3:54 AM CDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Chase, Custer, Frontier and 13 more | 9 hr |
| Apr 21, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Apr 21, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 21, 5:34 PM CDT | Tornado Warning | LBF | Cherry | 26 min |
| Apr 21, 5:35 PM CDT | Tornado Warning | LBF | Cherry | 25 min |
| Apr 21, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 51 min |
| Apr 21, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 50 min |
| Apr 21, 5:57 PM CDT | Tornado Warning | LBF | Garden, Sheridan | 33 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Apr 21, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Apr 21, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 35 min |
| Apr 21, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 64 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Apr 21, 6:27 PM CDT | Tornado Warning | LBF | Garden, Sheridan | 33 min |
| Apr 21, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
| Apr 21, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
| Apr 21, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 52 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.